MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404272
Medical Device Problem Codes Mechanical Problem (1384); Nonstandard Device (1420); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Concomitant product udi for reservoir is (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that the patient went to the clinic because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a surgical procedure was performed, during which a crack in the cylinder connecting tube was identified.The cause of the crack in the connecting tube was not detailed by the hospital.All the components were removed and replaced.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to field b1: adverse event/product problem.Model number/catalog number: 72404310, serial number: n/a, batch/lot number: 1000146757, model/catalog description: pump ms, unique identifier (udi)#: (b)(4), model number/catalog number: 72404161, serial number: n/a, batch/lot number: 1000174115, model/catalog description: reservoir 65ml pc, unique identifier (udi)#: (b)(4).Upon receipt at our quality assurance laboratory, the cylinders and pump of this inflatable penile prosthesis (ipp) underwent a thorough analysis.The cylinders were microscopically inspected and tested for leaks and pressure.Both cylinders had holes in the outer sleeve from kink resistant tubing (krt) wear in the proximal end of the cylinder.Both cylinders had wear at fold in the proximal end and middle of the cylinder.Both cylinders had broken fabric threads from wear in the proximal end.No leaks were found in the cylinders.Both cylinders passed the pressure test.The ms pump was microscopically inspected and tested for leaks.It was not functionally tested due to bodily fluid contamination identified within it.Microscope examination revealed that the pump krt had a hole from fatigue at the strain relief junction.The pump krt had a leak from fatigue at the strain relief junction.Based on the information available and analysis results, the reason for the mechanical issue and the tubing hole/perforation was most likely determined to be a hole/leak from fatigue in the krt connecting to the cylinder.The fluid loss from the pump krt tubing would result in a mechanical issue because if any part of the system leaks, the devices can no longer maintain pressure and will not function correctly when the pump is activated.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the events of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking) and excess force or friction on silicone leads to stress, strains, holes or tears were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23381859
Report Number2124215-2025-76330
Device Sequence Number18403623
Product Code JCW
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/10/2023
Device Model Number72404272
Device Catalogue Number72404272
Device Lot Number1000100007
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer05/01/2026
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date05/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 1000146757.; PUMP: UPN: 72404310 / LOT: 1000146757.; RESERVOIR: UPN: 72404161 / LOT: 1000174115.; RESERVOIR: UPN: 72404161 / LOT: 1000174115.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale